Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 6, 2010, 6:31 PM CDT for Clay County, Clinton County, Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2010, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 6, 2010, 10:13 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1743 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 522 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
250
WGUS53 KEAX 062331
FFWEAX
KSC091-103-209-MOC047-049-165-070330-
/O.NEW.KEAX.FF.W.0001.100406T2331Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT TUE APR 6 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...
WYANDOTTE COUNTY IN NORTHEAST KANSAS...
* UNTIL 1030 PM CDT
* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT RAINFALL AMOUNTS FROM ONE TO ONE
AND A HALF INCHES HAS FALLEN ACROSS PARTS OF THE WARNED AREA.
SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WARNED
AREA THROUGH 8 PM WITH ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF
ONE INCH LIKELY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASEHOR...BONNER SPRINGS...CLAYCOMO...DE SOTO...EDWARDSVILLE...
GLADSTONE...KANSAS CITY KANSAS...KEARNEY...LAKE QUIVIRA...
LATHROP...LIBERTY...MERRIAM...MISSION...PARKVILLE...RIVERSIDE...
SHAWNEE...SMITHVILLE...WEATHERBY LAKE...FERRELVIEW...HOLT...HOUSTON
LAKE...LAKE WAUKOMIS...LINWOOD...NORTHMOOR...OAKVIEW...PLATTE
WOODS...PLEASANT VALLEY AND TRIMBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
3901 9465 3889 9483 3878 9506 3896 9504
3898 9506 3899 9517
$$
DB3 follow-up statements
899
WGUS73 KEAX 070104
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 PM CDT TUE APR 6 2010
KSC091-103-209-MOC047-049-165-070330-
/O.CON.KEAX.FF.W.0001.000000T0000Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-CLAY MO-PLATTE MO-CLINTON MO-
804 PM CDT TUE APR 6 2010
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR NORTHWESTERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN CLINTON
COUNTY IN NORTHWEST MISSOURI...AND SOUTHEASTERN PLATTE AND CLAY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1030 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAVE DIMINISHED SINCE 730 PM. HOWEVER...RADAR
ESTIMATES AS WELL AS RAINFALL REPORTS INDICATE THAT ONE HALF TO TWO
INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA SINCE 5 PM. SHOWERS
AND A FEW THUNDERSTORMS WILL LINGER ACROSS THE WARNED AREA UNTIL 10
PM WITH ADDITIONAL RAINFALL AMOUNTS GENERALLY LESS THAN ONE HALF
INCH.
RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASEHOR... BONNER SPRINGS...CLAYCOMO...DE SOTO...
EDWARDSVILLE...GLADSTONE...KANSAS CITY KANSAS...KEARNEY...LAKE
QUIVIRA...LATHROP...LIBERTY...MERRIAM...MISSION...PARKVILLE...
RIVERSIDE...SHAWNEE...SMITHVILLE...WEATHERBY
LAKE...FERRELVIEW...HOLT...HOUSTON LAKE...LAKE
WAUKOMIS...LINWOOD...NORTHMOOR...OAKVIEW...PLATTE WOODS...PLEASANT
VALLEY AND TRIMBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
3901 9465 3889 9483 3878 9506 3896 9504
3898 9506 3899 9517
$$
DB487
WGUS73 KEAX 070312
FFSEAX
MJFLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT TUE APR 6 2010
KSC091-103-209-MOC047-049-165-070327-
/O.CAN.KEAX.FF.W.0001.000000T0000Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-CLAY MO-PLATTE MO-CLINTON MO-
1012 PM CDT TUE APR 6 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN CLINTON
COUNTY IN NORTHWEST MISSOURI...AND SOUTHEASTERN PLATTE AND CLAY
COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
3901 9465 3889 9483 3878 9506 3896 9504
3898 9506 3899 9517
$$
MJ251
WGUS73 KEAX 070313 CCA
FFSEAX
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT TUE APR 6 2010
KSC091-103-209-MOC047-049-165-070327-
/O.CAN.KEAX.FF.W.0001.000000T0000Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-CLAY MO-PLATTE MO-CLINTON MO-
1013 PM CDT TUE APR 6 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN CLINTON
COUNTY IN NORTHWEST MISSOURI...AND SOUTHEASTERN PLATTE AND CLAY
COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
3901 9465 3889 9483 3878 9506 3896 9504
3898 9506 3899 9517
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:55 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 6, 3:55 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT TUE APR 6 2010 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... 19Z OBJECTIVE SFC ANALYSIS DEPICTS SFC LOW ACROSS CENTRAL IOWA WITH TRAILING COLD FRONT INTO WESTERN KS. DRYLINE EXTENDED SOUTHWARD THROUGH NE KS AND THROUGH THE WICHITA AREA. 19Z SOUNDING FROM TOP SHOWING STEEP LOW LEVEL LAPSE RATES UP TO H75 WITH CAPPING INVERSION JUST BELOW H7 AND TEMP AT THIS LEVEL OF 8C. H5 MID LEVEL JET STREAK HAS NOW NOSED INTO CENTRAL IOWA WITH RIGHT ENTRANCE REGION ENHANCING UPWARD VERTICAL MOTION ACROSS EASTERN KANSAS ATTM. THIS IN COMBINATION WITH COOLING MID LEVEL TEMPS HAS SUFFICIENTLY ERODED THE CAP FOR CONVECTIVE INITIATION FROM ROUGHLY TOP SOUTHWARD TO ICT. THIS ACTIVITY HAS RAPIDLY BECOME SEVERE WITH SEVERE CRITERIA HAIL AND WIND ALREADY REPORTED. AS MID LEVEL JET STREAK CONTINUES NORTHEASTWARD...EXPECT CONVECTION TO CONTINUE TO DEVELOP NORTHEASTWARD ALONG DRYLINE AND EVENTUALLY ALONG THE COLD FRONT AS IT POTENTIALLY OVERTAKES THE DRYLINE. OVERALL...DEEP LAYER SHEAR IS VERY SUPPORTIVE OF STORM SCALE ROTATION WITH 0-6KM BULK SHEAR VALUES ON THE ORDER OF 50-70KTS. HOWEVER...OVERALL FLOW IS CURRENTLY LARGELY PARALLEL TO THE EXISTING FRONTAL/DRYLINE POSITION LEADING TO STORM SEEDING AND LINEAR DEVELOPMENT THUS FOR...ALTHOUGH STORMS HAVE TRIED TO BECOME MORE DISCRETE WITH TIME AS DEEP LAYER SHEAR INFLUENCES CONVECTION. THROUGH THE NEAR TERM...EXPECT LARGE HAIL AND DAMAGING WINDS TO BE THE PRIMARY THREAT WITH MINIMAL MOISTURE THROUGH THE LOWER LAYERS ON 19Z TOP SOUNDING AND STEEP LAPSE RATES THROUGHOUT. IN ADDITION...AXIS OF SUFFICIENT CAPE OF 400-500 J/KG WITHIN THE HAIL GROWTH REGION EXISTS ALONG A KANSAS CITY TO BETHANY LINE AND FURTHER SUPPORTS THE POTENTIAL FOR LARGE HAIL DEVELOPMENT. GIVEN CURRENT AND EXPECTED FREEZING LEVELS AND -20C HEIGHTS...EXPECT STORM CORES OF 50 DBZ TO ROUGHLY 32ZFT WILL SUPPORT SEVERE CRITERIA HAIL. VEERED LOW LEVEL FLOW WILL NOT BE OVERLY SUPPORTIVE OF TORNADIC DEVELOPMENT IN THE SHORT TERM...HOWEVER 2 HR PRESSURE FALLS ACROSS SOUTH CENTRAL KANSAS MAY LEAD TO WINDS BACKING WITH TIME AS SFC WAVE RIDES NORTHEAST. THIS IS SUPPORTED BY LATEST RUC OUTPUT...DEEPENING SFC LOW ACROSS NORTHEAST KANSAS BY 03Z. SHOULD STORMS REMAIN DISCRETE AND WINDS ARE ABLE TO BACK SUFFICIENTLY...A FEW ISOLATED TORNADOES WILL BE POSSIBLE. MAIN QUESTION AT THIS TIME WILL BE WITH CONVECTIVE EVOLUTION WITH TIME. IF SFC LOW DEEPENS ACROSS NE KS THROUGH THE EVENING...THE POTENTIAL EXISTS FOR A LONGER DURATION WHERE DISCRETE STORMS WILL BE POSSIBLE. ON THE OTHER HAND...IF COLD FRONT OVERTAKES THE EXISTING LINE...MORE OF A LINEAR TRANSITION WILL LIKELY TAKE SHAPE. DEROCHE && .DISCUSSION... WELL-DEFINED WARM FRONT HAS LIFTED INTO SRN NEBRASKA AND IOWA EARLY THIS MORNING...WITH GUSTY SOUTH WINDS MAINTAINING BALMY TEMPERATURES AROUND 70 DEGREES. IF NOT FOR DAILY CLIMATE RECORD TABULATION PERIODS...THIS WOULD SURELY GO DOWN AS ONE OF THE WARMEST MINS ON RECORD...BUT EXPECTATIONS OF A FRONTAL PASSAGE THIS EVENING WILL MAKE IT ALL FOR NAUGHT. EARLIER ELEVATED CONVECTION HAS NOW CONGEALED INTO A RATHER LARGE NOCTURNAL MCS ACROSS IOWA...HELPED REINFORCE A LARGE THERMAL GRADIENT ALONG THE FRONTAL ZONE. FORECAST CHALLENGES FOR TODAY CENTER AROUND WINDS THROUGH THE MORNING HOURS AND THEN THE CHANCE FOR STRONG/SEVERE THUNDERSTORMS LATE THIS AFTERNOON. 925/850MB WINDS OF 45 AND 75 KNOTS RESPECTIVE AT THIS HOUR ARE SOME OF THE HIGHEST THIS FORECASTER HAS EVER WITNESSED...WHICH NOT SURPRISINGLY HAS YIELDED IMPRESSIVE GUSTS AROUND 40 MPH FOR THIS TIME OF NIGHT WITHIN A WELL-MIXED WARM SECTOR AIRMASS. EXPECTATIONS ARE THAT STRONG LOWER TROPOSPHERIC FLOW WILL STEADILY DIMINISH TODAY WITH WITH A COMBINATION OF A WANING NOCTURNAL JET AS WELL AS THE RELAXING HEIGHT GRADIENT AHEAD OF THE APPROACHING TROUGH. DO NOT PLAN ON AN ADVISORY AT THIS TIME...BUT THERE IS A NARROW OPPORTUNITY THIS MORNING FOR A FEW GUSTS APPROACHING 45 MPH AFTER DAYBREAK. PRECIPITATION WISE...WARM-SECTOR AIRMASS IS STOUTLY CAPPED AT THE MOMENT AND SHOULD REMAIN THAT WAY UNTIL THIS AFTERNOON. AT THAT TIME...THE SURFACE COLD FRONT (PRESENTLY DRAPED ACROSS WESTERN KANSAS) WILL ARRIVE COINCIDENT WITH LARGE SCALE HEIGHT FALLS SPREADING ACROSS THE PLAINS AHEAD OF A LARGE MID LEVEL TROUGH. FORCING FOR ASCENT IS SOMEWHAT NEBULOUS GIVEN THE LACK OF AN IDENTIFIABLE LEAD MID LEVEL SHORTWAVE. THE VEERED WARM SECTOR FLOW...COUPLED WITH A SW-NE ORIENTED COLD FRONT WILL ALSO LIMIT CONVERGENCE AND LIFTING DEPTH BELOW WEAKENING/UNIDIRECTIONAL LOW LEVEL FLOW PARALLEL TO THIS BOUNDARY. STILL...SURFACE BASED FORCING SHOULD BE SUFFICIENT FOR SCATTERED THUNDERSTORMS ROUGHLY ALONG THE I-35 CORRIDOR AROUND 21Z...AND QUICKLY EVOLVE INTO SEVERAL NARROW/ELONGATED LINE SEGMENTS AS CELLS EFFECTIVE SEED ONE ANOTHER. PRIOR TO THIS CONSOLIDATION...STORMS MAY INITIALLY ACQUIRE SUPERCELLULAR CHARACTERISTICS...ESPECIALLY IN THE VICINITY OF SEVERAL WEAK MESOSCALE LOWS THAT HI-RES MODELS INDICATE WILL PROPAGATE ALONG THE FRONTAL ZONE AND LOCALLY AUGMENT THE LOW LEVEL WIND FIELDS. DEEP LAYER SHEAR VECTOR ORIENTATION WITH RESPECT TO THE SURFACE FRONT SPEED SUGGESTS THAT STORMS MAY QUICKLY BECOME UNDERCUT BY THE COLD FRONT. THE INABILITY FOR CELLS TO PROPAGATE OFF THE BOUNDARY...AS WELL AS VERY STRONG MID LEVEL FLOW (80 KNOTS AT 500 MB)...SHOULD LARGELY REDUCE THE CHANCE OF UPSCALE GROWTH INTO A SEVERE MCS. STILL...EMBEDDED SEVERE WIND GUSTS CANNOT BE RULED OUT FOR ANY CELLS THAT ARE ABLE TO MOVE NEWD ALONG THE LINE GIVEN THE STRONG SWRLY MID LEVEL FLOW AND LARGE MID LEVEL DEWPOINT DEPRESSIONS YIELDING AMPLE DCAPE. MUCH COOLER/DRIER AIR TO FOLLOW FOR WEDNESDAY AND THURSDAY...WITH TEMPERATURES STRUGGLING TO GET INTO THE MID 50S ON WEDNESDAY. THE LONGWAVE TROUGH WILL PROVIDE AMPLE LIFT FOR SHOWERS DURING THE DAY WEDNESDAY AS WELL WITH 40-50 PERCENT CHANCE POPS LOOKING REASONABLE. BOOKBINDER && .AVIATION... HIGHER END MVFR CIGS HAVE SCATTERED IN THE PAST COUPLE HOURS DUE TO ENTRAINMENT OF SLIGHTLY DRIER AIR...AND VERY EFFICIENT MECHANICAL MIXING. HOWEVER...A SECONDARY CORRIDOR OF MVFR CIGS WAS ALREADY REFORMING AND ADVECTING NORTHEAST FROM SWRN OKLAHOMA THROUGH NORTHEASTERN KANSAS...AND SHOULD PERIODICALLY IMPACT THE TERMINAL CORRIDOR THROUGH THE MORNING HOURS. WITH DIURNAL HEATING...CIGS SHOULD GRADUALLY RISE TO THE VFR THRESHOLD...AND MAY OCCASIONALLY SCT INTO THE AFTERNOON HOURS. LARGEST AVIATION IMPACT THROUGH MOST OF THE DAY (AND PARTICULARLY THIS MORNING) WILL BE SIGNIFICANT SOUTHERLY BOUNDARY LAYER WINDS...AND ASSOCIATED HIGH WIND GUSTS. EARLY MORNING GUSTS INDICATE GOOD MIXING...AND A MORE GRADUAL INCREASE IN WIND SPEED WITH HEIGHT...TECHNICALLY NOT MEETING LLWS CRITERIA. HOWEVER...PROFILER PLOTS AND RADAR DATA INDICATES UNCOMMONLY STRONG WINDS JUST OFF THE SFC...WITH SPEEDS INCREASING TO NEAR 50 KT AT 2500 FT AGL...AND NEAR 70 KT AT 4000 FT AGL. INVARIABLY...WIDESPREAD TURBULENCE WILL BE EXPERIENCED THROUGH THE MORNING HOURS IN THE LOWEST 8000 FT...BEFORE WIND SPEED DECREASE SOMEWHAT DURING THE AFTERNOON (PLEASE SEE APPROPRIATE SIGMET STATEMENTS FOR DETAILS) EXPECTING THUNDERSTORMS TO FORM ALONG A STRONG COLD FRONT LATE THIS AFTERNOON...ALIGNING VERY NEAR THE TERMINALS AS STORMS ERUPT. SOME TIMING UNCERTAINTY...AS WELL AS QUESTIONS TO WHETHER STORMS MAY ACTUALLY INITIATE JUST EAST OF THE TERMINAL SITES JUSTIFIES MAINTAINING ONLY A PROB30 MENTION FOR THIS TAF PACKAGE. ANY TSRA THAT WOULD AFFECT TAF SITES ARE ONLY EXPECTED TO HAVE A SHORT TEMPORAL IMPACT BEFORE THE FRONTAL BOUNDARY SURGES SOUTHEAST. BEHIND THE FRONT...HAVE REMAINED TOWARDS THE OPTIMISTIC SIDE REGARDING POST FRONTAL CIGS. SOME MODEL GUIDANCE SUGGESTS A PERIOD OF LOWER MVFR/IFR CONDITIONS OVERNIGHT...AND MAY NEED TO ADD THIS MENTION ONCE SUCH RESTRICTION BECOME MORE EVIDENT UPSTREAM...AND CLOSER TO FROPA. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 6, 6:08 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 608 PM CDT TUE APR 6 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-072315- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 608 PM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10PM FOR AREAS ALONG AND SOUTH OF A GRANT CITY MISSOURI TO ATCHISON KANSAS LINE AND ALONG AND NORTH OF A MACON MISSOURI TO BLUE MOUND KANSAS LINE. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG A STRONG COLD FRONT CURRENTLY STRETCHED FROM GRANT CITY MISSOURI TO JUST WEST OF TOPEKA KANSAS. THE PRIMARY THREATS WITH THESE STORMS CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS GUSTS. SEVERAL WIND GUSTS OF 60-70 MPH HAVE BEEN REPORTED ALREADY WITH THE ACTIVITY ACROSS THE KANSAS CITY METRO. WHILE CHANCES REMAIN LOW...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY. THUNDERSTORMS ARE EXPECTED TO GRADUALLY MOVE EAST WITH A CONTINUED THREAT OF LARGE HAIL AND DAMAGING WINDS THROUGH THE EVENING HOURS. THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING FOR AREAS WITHIN THE SEVERE THUNDERSTORM WATCH. DEROCHE
In the hours before
Local storm report, Apr 6, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 NW HOLT 39.51N 94.41W
04/06/2010 E0.75 INCH CLINTON MO TRAINED SPOTTER
&&
ACHLocal storm report, Apr 6, 6:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL GRANT CITY 40.49N 94.41W
04/06/2010 E1.00 INCH WORTH MO TRAINED SPOTTER
&&
ACHLocal storm report, Apr 6, 6:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL GRANT CITY 40.49N 94.41W
04/06/2010 M1.00 INCH WORTH MO PUBLIC
&&
GAMISLocal storm report, Apr 6, 6:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 S LAWSON 39.42N 94.21W
04/06/2010 RAY MO TRAINED SPOTTER
POWER POLES SNAPPED AND LAYING ACROSS HWY 69.
&&
ACHLocal storm report, Apr 6, 6:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 5 E LAWSON 39.44N 94.12W
04/06/2010 M0.75 INCH RAY MO TRAINED SPOTTER
&&
GAMISSpecial weather statement, Apr 6, 6:30 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT TUE APR 6 2010
KSZ104-MOZ021-028>030-070000-
CLAY-CLINTON-PLATTE-RAY-WYANDOTTE-
630 PM CDT TUE APR 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...EASTERN WYANDOTTE...
SOUTHEASTERN CLINTON...SOUTHEASTERN PLATTE AND WESTERN RAY COUNTIES
UNTIL 700 PM CDT...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKVILLE...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN CLAY...CLINTON...PLATTE...RAY AND WYANDOTTE COUNTIES...
INCLUDING THE CITIES OF KANSAS CITY KANSAS...PARKVILLE...WEATHERBY
LAKE...RIVERSIDE...HOUSTON LAKE...PLATTE WOODS...NORTHMOOR...LAKE
WAUKOMIS...AVONDALE AND OAKVIEW...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3920 9484 3920 9480 3921 9482 3956 9429
3938 9411 3905 9472 3919 9486
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:14 PM CDT | Special Weather Statement | EAX | Holt | 31 min |
| Apr 5, 8:44 PM CDT | Special Weather Statement | EAX | Holt | 31 min |
| Apr 5, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 26 min |
| Apr 5, 9:49 PM CDT | Special Weather Statement | EAX | Nodaway | 26 min |
| Apr 6, 4:23 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| Apr 6, 4:57 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Jackson, Platte | 33 min |
| Apr 6, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 32 min |
| Apr 6, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 31 min |
| Apr 6, 5:31 PM CDT | Areal Flood Advisory | EAX | Platte | 4 hr |
| Apr 6, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 26 min |
| Apr 6, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Harrison, Nodaway, Worth | 36 min |
| Apr 6, 6:10 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 26 min |
| Apr 6, 6:18 PM CDT | Special Weather Statement | EAX | Platte | 27 min |
| Apr 6, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Livingston, Ray | 32 min |
| Apr 6, 6:30 PM CDT | Special Weather Statement | EAX | Clay | 30 min |
| Apr 6, 6:45 PM CDT | Special Weather Statement | EAX | Harrison | 30 min |
| Apr 6, 6:51 PM CDT | Special Weather Statement | EAX | Clay | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.